Alert archive / U.S. Virgin Islands / Flash Flood Warnings in 2003

Flash Flood Warning 87, NWS JSJ

November 10, 2003

NWS JSJ issued this flash flood warning at Nov 10, 2003, 11:47 PM CST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 10, 2003, 11:47 PM CST (05:47 UTC)
Expired
Nov 11, 2003, 7:00 PM CST
In force
19 hr
Issued by
NWS JSJ
Area
Whole counties

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 110553
FFWSJU
VIC010-110900-

BULLETIN-EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
147 AM AST TUE NOV 11 2003

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED 

* A FLASH FLOOD WARNING FOR THE FOLLOWING ISLAND
  IN THE U.S. VIRGIN ISLANDS
     SAINT CROIX

* UNTIL 500 AM AST

* AT 146 AM AST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT 
  NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAINFALL 
  CONTINUED AFFECTING ST CROIX. AT 147 AM...DOPPLER RADAR INDICATED 
  HEAVY SHOWERS MOVING ACROSS ST CROIX WITH AT A RATE OF 1 TO 2 
  INCHES PER HOUR. ADDITIONAL RAINFALL OF 1 TO 3 INCHES OF RAINFALL 
  ARE POSSIBLE THROUGH 500 AM...RESULTING IN FLASH FLOODING OF 
  GUTS...STREAMS AND OTHER FLOOD PRONE AREAS. IN
  ADDITION...MUDSLIDES ARE LIKELY OVER AREAS OF STEEP TERRAIN.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR HAS
BEEN REPORTED. EVACUATE TO HIGHER GROUND AND TAKE THE NECESSARY
PRECAUTIONS SHOULD FLOOD WATERS AFFECT YOUR AREA. MOTORISTS AND
PEDESTRIANS SHOULD NOT ATTEMPT TO CROSS FLOODED ROADS AND AREAS...AS
YOU AND YOUR VEHICLE MIGHT BE SWEPT AWAY BY FLOOD WATERS. PERSONS IN
LOW LYING AREAS SHOULD SEEK HIGHER GROUND. FOLLOW INSTRUCTIONS FROM
LOCAL CIVIL DEFENSE OR LAW OFFICIALS.

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 10, 9:50 PM CST, 1 hour 57 minutes earlier.

Area forecast discussion, Nov 10, 9:50 PM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1150 PM AST MON NOV 10 2003

UPDATED FORECAST TO INCREASE POPS AND MENTION HEAVY RAIN ACROSS USVI
AND PORTIONS OF SOUTH AND EAST PR. ALSO DECREASED WINDS A BIT IN THE
COASTAL FORECAST...BUT MENTIONED GUSTY WINDS AND LOW VISIBILITY IN
SHOWERS AND THUNDERSTORMS ACROSS THE CARIB WATERS.

00Z SOUNDING STILL CONSIDERABLY MOIST AND UNSTABLE. WINDS IN LOWER
LEVELS OUT OF THE SOUTH SPREADING THE LARGE AREA OF SHOWERS AND
THUNDERSTORMS IN SOUTHERN CARIBBEAN NORTHWARD OVER OUR LOCAL
ISLANDS. THIS AREA ASSOCIATED WITH STRENGTHENING TROP WAVE STILL
FORECAST TO MOVE NORTH TO NORTHEAST AND AFFECT OUR LOCAL AREA WITH
PERIODS OF VERY HEAVY RAIN AND GUSTY WINDS...ESPECIALLY OVER THE
U.S. VIRGIN ISLANDS AND SOUTH TO SOUTHEAST PR. DEVELOPING LOW OVER
OUR LOCAL AREA WILL CAUSE A TRICKY SITUATION WITH THE LOCAL WINDS
AND MOIST AIR. THE WINDS ON THE BACK EDGE OF THE LOW WILL BE OVER
WESTERN PR AND WILL CAUSE A NORTH TO NORTHWEST WIND FLOW OVER
NORTHERN PR AND NW TO W FLOW OVER WESTERN PR. IT DOES LOOK LIKE THE
USVI AND SOUTH TO SOUTHEAST SECTIONS OF PR WILL BE THE HARDEST HIT
OVERNIGHT WITH THIS SYSTEM. A FLASH FLOOD WARNING WAS ISSUED FOR ST
CROIX AND A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF PR AND
USVI./RGZ

.PREVIOUS DISCUSSION...
THE SCENARIO OF THE UPPER LEVEL TROUGH AND THE APPROACHING TROPICAL
WAVE HAS MATERIALIZED AS FORECAST. THIS WAS REFLECTED IN INCREASE
OF CONVECTION ACROSS PORTIONS OF PUERTO RICO TODAY...AS THERE WAS
FLASH FLOODING IN THE SAN JUAN METROPOLITAN AREA AND ADJACENT
MUNICIPALITIES. COORDINATION CALL WITH TPC MARINE DESK INDICATED TPC
WAS THINKING THAT 20 TO 25 KNOT WINDS ASSOCIATED WITH WAVE WOULD
ENTER THE REGION TONIGHT AND TOMORROW...AND WITH WAVE POSITION
ESTIMATED TO BE NEAR 14.5 NORTH AND 69 WEST. ACTIVE CONVECTION
ASSOCIATED WITH WAVE EXPECTED OVER PUERTO RICO AND THE U.S. VIRGIN
ISLANDS STARTING TONIGHT AND POTENTIAL SHOULD PERSIST THROUGH AT
LEAST WEDNESDAY.

MARINEWISE...SMALL CRAFT ADVISORY IN EFFECT FOR ALL OF LOCAL
ATLANTIC WATERS WITH SEAS 6 TO 7 FEET OF WIND GENERATED WAVES
ASSOCIATED WITH TROPICAL WAVE.

FLASH FLOOD WARNING WILL LIKELY BE DROPPED SOON.

FLASH FLOOD WATCH IN EFFECT UNTIL 600 AM.

.SJU...
.PR...SCA AMZ710-720. FFA PRZALL THRU 10Z.
.VI...SCA AMZ710-720. FFA VIZALL THRU 10Z.

EQUIPMENT...NO PROBLEMS AT THIS TIME

BD/RGZ
Hazardous weather outlook, Nov 10, 4:00 AM CST, 19 hours 47 minutes before
PRZ001>013-VIZ001-002-AMZ710>750-102200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST SUN NOV 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...SCATTERED TO NUMEROUS SHOWERS AND SCATTERED
THUNDERSTORMS WILL DEVELOP OVER THE INTERIOR AND NORTHERN SLOPES OF
PUERTO RICO THIS AFTERNOON. HEAVY RAINFALL IS POSSIBLE ACROSS THESE
AREAS AND MAY PRODUCE MINOR FLOODING OF STREETS...CREEKS...LOW LYING
AND POOR DRAINAGE AREAS THIS AFTERNOON. A SMALL CRAFT ADVISORY
CONTINUES IN EFFECT FOR THE OFF SHORE ATLANTIC WATERS DUE TO SEAS OF
6 TO 7 FEET. MARINE CONDITIONS WILL IMPROVE TONIGHT THROUGH TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS LIKELY MAINLY TUESDAY AND WEDNESDAY.

.TUESDAY THROUGH SUNDAY...A LOW LEVEL TROUGH AND AN UPPER LEVEL
TROUGH SHOULD COME IN PHASE TO PRODUCE NUMEROUS TO SCATTERED SHOWERS
AND SCATTERED THUNDERSTORMS ACROSS LOCAL AREA. THERE IS A HIGH
POTENTIAL FOR URBAN AND FLASH FLOODING TUESDAY THROUGH THURSDAY.
LANDSLIDES OR ROCK SLIDES ALONG HIGHER ELEVATIONS ARE POSSIBLE AS
WELL AS DANGEROUS CLOUD TO GROUND LIGHTNING. UNSTABLE AND RAINY
WEATHER EXPECTED THROUGH THURSDAY. NO OTHER HAZARDOUS WEATHER
CONDITIONS ARE EXPECTED.

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
SOME WITH HEAVY RAIN MAY PRODUCE MINOR FLOODING PROBLEMS ACROSS THE
U.S. VIRGIN ISLANDS TODAY. A SMALL CRAFT ADVISORY CONTINUES IN
EFFECT FOR THE OFF SHORE ATLANTIC WATERS DUE TO SEAS OF 6 TO 7 FEET.
MARINE CONDITIONS WILL IMPROVE TONIGHT THROUGH TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY OCCUR TUESDAY AND WEDNESDAY.

.TUESDAY THROUGH SUNDAY...A LOW LEVEL TROUGH AND AN UPPER LEVEL
TROUGH SHOULD COME IN PHASE TO CAUSE NUMEROUS SHOWERS AND SCATTERED
THUNDERSTORMS ACROSS LOCAL AREA AND HIGH POTENTIAL FOR FLASH
FLOODING ON TUESDAY AND WEDNESDAY. UNSTABLE AND RAINY WEATHER
EXPECTED THROUGH FRIDAY. NO OTHER HAZARDOUS WEATHER CONDITIONS ARE
EXPECTED.
POTENTIAL FOR FLASH FLOODING AND URBAN FLOODING IS HIGH.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 8:57 PM CSTFlash Flood WarningJSJ19 hr

Nearby

Flash Flood Warnings in U.S. Virgin Islands, 2003Every flash flood warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.